While hair loss is a natural occurrence for many people, both men and women, as they get older, it can also be caused by other factors such as certain medications. One type of medication that can cause hair loss is antidepressants, which work to elevate your mood by balancing your hormones. However, antidepressants can sometimes have the opposite effect on a person if they cause hair loss, which in turn tends to stress people out and lower their self-esteem.
Which medications cause hair loss?
According to an article from Very Well Mind, hair loss caused by antidepressants tends to be pretty rare. Plus, it is reversible. So, after you speak with your doctor and switch medications, it is very likely that within a few months you will notice your hair becoming fuller again. Medical News Today reported that the following antidepressants list hair loss as a possible side effect:
While the medications listed above may be the cause of your hair loss, there could be another reason for it. If you experienced an extremely stressful or traumatic event prior to being prescribed antidepressants, that initial stress could be the cause for your hair loss, not the antidepressant. Hair loss caused by a stressful life event is known as telogen effluvium, which causes your hair to fall out in chunks. However, telogen effluvium is only temporary, and will resolve itself once your body and mind has processed the traumatic event.
Get a permanent solution
If you are suffering from hair loss due to side effects from your antidepressants, the fix might be as easy as switching your medication or finding a solution with your doctor. But if you are losing hair as a result of male pattern baldness, this is less likely to be reversible. At Trillium Ink, we offer a permanent, trusted solution to hair loss known as scalp micropigmentation. Our skilled technicians administer medical-grade tattoos to recreate a natural-looking hairline. Get in touch with us today by calling 425.238.1222 or filling out our online contact form.